Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 18, 2021, 1:27 PM CDT for Pawnee County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 1:27 PM CDT (18:27 UTC)
- Expired
- Jul 18, 2021, 2:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Dodge City, KS
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 77 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606
WWUS83 KDDC 181827
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
127 PM CDT Sun Jul 18 2021
KSZ045-046-064-065-181900-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-
127 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NESS...NORTHEASTERN
HODGEMAN...PAWNEE AND SOUTHERN RUSH COUNTIES UNTIL 200 PM CDT...
At 127 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shaffer to near Bazine. Movement was south
at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Gray, Larned, Bazine, Burdett, Hanston, Rush Center, Rozel, Timken,
Alexander, Ash Valley, Sanford, Nekoma, Frizell and Shaffer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3809 9987 3844 9983 3853 9903 3826 9903
3826 9895 3810 9893
TIME...MOT...LOC 1827Z 353DEG 23KT 3847 9907 3839 9974
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 18, 12:09 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 18, 12:09 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1209 PM CDT Sun Jul 18 2021 ...Updated aviation section... .SHORT TERM...(Today and tonight) Issued at 1240 AM CDT Sun Jul 18 2021 Storms will be possible today as an upper level shortwave and fgen band moves from Nebraska into Kansas. What is still up in the air is that the CAM models aren't latching on to an area of convection as some are taking the morning fgen band from Nebraska and moving through the I-70 corridor to our eastern counties through the afternoon while other models are hinting at the western band in northwest Kansas and moving to the south in the afternoon and evening affecting areas west of Garden City. Latest HRRR has been trending away from morning eastern convection and going more with the afternoon western convection. The latest SPC risk basically paints the CWA with a marginal risk. Overall moisture should be good for any storm development with CAPE values over 2000 in the afternoon. Shear will be more on the weaker side but still around 30 kts. Hence some gusty winds and hail will be the main threats with some brief heavy rainfall. Highs will be in the upper 80s to lower 90s. Tonight any storms that do develop should quickly move to the south and be out of the area around sunset. There are hints in the models another 700 mb fgen band will move into central Kansas by sunrise which could develop some isolated storms for areas east of Dodge City. Lows will fall into the mid 60s. .LONG TERM...(Monday through Saturday) Issued at 133 AM CDT Sun Jul 18 2021 Isolated to scattered storms could continue through the day on Monday as 700 mb shortwaves continue to move in from the north. With east winds the temperatures should be slightly cooler with highs in the upper 80s. Overall for the rest of the week the upper level ridge in the Rockies should start to move eastward and we should dry out with temperatures steadily warming through the week. By Thursday and Friday we will see highs in the upper 90s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1206 PM CDT Sun Jul 18 2021 A few thunderstorms will be possible across the HYS and DDC terminals this afternoon bringing periods of MVFR conditions. Otherwise expect VFR conditions and partly cloudy skies. Winds will generally be from the southeast with the exception of under storms where gusts over 20 knots will be possible. && .PRELIMINARY POINT TEMPS/POPS... DDC 92 66 86 63 / 20 20 20 10 GCK 90 64 85 62 / 20 20 10 10 EHA 93 64 88 63 / 20 20 20 10 LBL 92 65 86 63 / 20 20 20 10 HYS 92 66 86 61 / 50 30 30 10 P28 93 68 88 63 / 20 30 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Hovorka_42
Hazardous weather outlook, Jul 18, 2:33 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 233 AM CDT Sun Jul 18 2021 KSZ030-031-043>046-061>066-074>081-084>090-190745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 233 AM CDT Sun Jul 18 2021 /133 AM MDT Sun Jul 18 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Storms will move in from Nebraska and northwest Kansas today. The storms could become strong to severe in the afternoon with hail up to ping pong ball sized and wind gusts up to 65 mph possible along with brief heavy rain. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Significant risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 18, 12:28 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1228 PM CDT Sun Jul 18 2021
KSZ030-181800-
Trego KS-
1228 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR TREGO COUNTY UNTIL 100 PM CDT...
At 1228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Quinter to near Wakeeney. Movement was
south at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Wakeeney, Ogallah, Collyer, Trego Center, Cedar Bluff, Riga and Voda.
LAT...LON 3913 9982 3901 9960 3870 9963 3870 10015
3913 10015
TIME...MOT...LOC 1728Z 000DEG 30KT 3903 10019 3900 9987
UMSCHEIDLocal storm report, Jul 18, 12:30 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1230 PM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL HAYS 38.88N 99.32W
07/18/2021 E1.00 INCH ELLIS KS PUBLIC
PUBLIC REPORT MADE VIA WFO GOODLAND.
&&
JRJLocal storm report, Jul 18, 12:34 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1234 PM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 3 WNW HAYS 38.89N 99.37W
07/18/2021 U1.00 INCH ELLIS KS PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
JRJLocal storm report, Jul 18, 12:35 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1235 PM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM TSTM WND DMG 3 WNW HAYS 38.89N 99.37W
07/18/2021 ELLIS KS PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&
JRJLocal storm report, Jul 18, 12:36 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1236 PM CDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM HAIL 3 WNW HAYS 38.89N 99.37W
07/18/2021 U0.75 INCH ELLIS KS PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
JRJSpecial weather statement, Jul 18, 1:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
127 PM CDT Sun Jul 18 2021
KSZ045-046-064-065-181900-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-
127 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NESS...NORTHEASTERN
HODGEMAN...PAWNEE AND SOUTHERN RUSH COUNTIES UNTIL 200 PM CDT...
At 127 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shaffer to near Bazine. Movement was south
at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Gray, Larned, Bazine, Burdett, Hanston, Rush Center, Rozel, Timken,
Alexander, Ash Valley, Sanford, Nekoma, Frizell and Shaffer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3809 9987 3844 9983 3853 9903 3826 9903
3826 9895 3810 9893
TIME...MOT...LOC 1827Z 353DEG 23KT 3847 9907 3839 9974
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:44 AM CDT | Special Weather Statement | DDC | Ellis | 31 min |
| Jul 18, 11:49 AM CDT | Special Weather Statement | DDC | Trego | 26 min |
| Jul 18, 11:52 AM CDT | Severe Thunderstorm Warning | DDC | Ellis | 38 min |
| Jul 18, 12:17 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 43 min |
| Jul 18, 12:28 PM CDT | Special Weather Statement | DDC | Trego | 32 min |
| Jul 18, 12:51 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Pawnee, Rush | 39 min |
| Jul 18, 1:55 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Rush, Stafford | 50 min |
| Jul 18, 2:06 PM CDT | Special Weather Statement | DDC | Grant | 24 min |
| Jul 18, 2:30 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 45 min |
| Jul 18, 2:32 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stevens | 43 min |
| Jul 18, 2:40 PM CDT | Special Weather Statement | DDC | Ford | 35 min |
| Jul 18, 2:52 PM CDT | Special Weather Statement | DDC | Grant, Stanton | 23 min |
| Jul 18, 3:03 PM CDT | Special Weather Statement | DDC | Seward | 27 min |
| Jul 18, 3:13 PM CDT | Special Weather Statement | DDC | Stanton, Stevens | 47 min |
| Jul 18, 3:16 PM CDT | Special Weather Statement | DDC | Comanche, Kiowa | 44 min |
| Jul 18, 3:39 PM CDT | Special Weather Statement | DDC | Hamilton | 36 min |
| Jul 18, 3:51 PM CDT | Special Weather Statement | DDC | Stevens | 39 min |
| Jul 18, 3:53 PM CDT | Special Weather Statement | DDC | Barber, Comanche | 52 min |
| Jul 18, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 31 min |
| Jul 18, 4:15 PM CDT | Special Weather Statement | DDC | Stanton | 45 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.